MAUDE Adverse Event Report: EDWARDS LIFESCIENCES, PR FOGARTY EMBOLECTOMY CATHETER

EDWARDS LIFESCIENCES, PR FOGARTY EMBOLECTOMY CATHETER
Model Number 120403FP
Medical Device Problem Codes Material Fragmentation (1261); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Our product evaluation lab received one model 120403fp catheter without any attached components.The balloon was found to be torn at the proximal, distal side and tip of the balloon latex.The proximal and distal side of the torn edges did not appear to match up.The balloon did not inflate due to leakage through the torn area.The balloon latex appeared deteriorated.Latex deterioration is a condition usually caused by age, excessive exposure to light, atmosphere, or ozone.Appears on the balloon surface as a maze of fine cracks or crazing.The condition may occur in a small area or cover the entire balloon.No visible damage was observed from both windings or the catheter body.The customer report of the balloon did not inflate was confirmed on evaluation.An engineering evaluation has been initiated to assess for any manufacturing-related processes which could be correlated to the complaint.
 
Event or Problem Description
It was reported that prior to use of a model 120403fp fogarty embolectomy catheter, the balloon did not inflate when tested.A tear was noted on the balloon.There were no patient complications reported.The date of the event is unknown.
 
Additional Manufacturer Narrative
A device history record review was completed and documented that the device met all specifications upon distribution.An engineering evaluation was initiated to assess for any manufacturing-related processes which could be correlated to the complaint.The root cause could not be associated to a manufacturing defect.As part of the manufacturing process controls, 100 percent of the units go through a balloon winding and visual inspection.In this inspection, the units are visually inspected to assess there are no bends, wrinkles, cuts, contamination, stains, deterioration, discoloration, or ripples.The instruction for use specifies the storage conditions for these catheters.A pra was previously generated to cover the balloons with fragmentations for embolectomy products.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis, and any excursions above the control limits are assessed and documented as part of this monthly review.

Brand Name
FOGARTY EMBOLECTOMY CATHETER
Common Device Name
FOGARTY EMBOLECTOMY CATHETER
Manufacturer (Section D)
EDWARDS LIFESCIENCES, PR
state rd indus pk 402 km 1.4
anasco PR 00610
Manufacturer (Section G)
EDWARDS LIFESCIENCES, PR
state rd indus pk 402 km 1.4
anasco PR 00610
Manufacturer Contact
jessica atallah
1 edwards way
irvine, CA 92614
9492500294
MDR Report Key14879857
Report Number2015691-2022-06467
Device Sequence Number12027500
Product Code DXE
UDI-Device Identifier00690103205084
UDI-Public(01)00690103205084(17)230121(11)201022(10)63292299
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
PREAMENDMEN
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/21/2023
Device Model Number120403FP
Device Catalogue Number120403FP
Device Lot Number63292299
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/31/2022
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2022
Supplement Date Received by Manufacturer07/06/2022
Initial Report FDA Received Date06/30/2022
Supplement Report FDA Received Date07/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/22/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown